Ritalin is a known medicine for people with attention-deficit hyperactivity disorder (ADHD). It contains methylphenidate, which helps a person with ADHD gain more focus. But even with its medical benefits, a patient will still be prone to dependence on using this drug.
That said, you need to undergo a detox program, after your medication with Ritalin. Let’s walk you through the signs to tell you that you need to enroll in an inpatient detox plan.
What are the signs of Ritalin Abuse?
This drug is an “upper”, and it helps patients be more alert and attentive. Students who are suffering from ADHD are prescribed Ritalin by their doctors. However, the abuse of this drug is rampant in the U.S.
Once a person starts misusing or abusing this drug, he will experience changes in his physical, mental, and psychological conditions. Let’s discuss some of them for you to know if you are suffering from either Ritalin dependence or abuse.
Physical Signs of Ritalin Abuse
Consuming more than what’s recommended can alter your body and hormones. Ritalin’s effects usually last for 3 to 4 hours. The half-life of this drug is around 2.5 to 3.5 hours. Half-life is the duration it takes for the amount of a substance to be half of its original.
Because of too much substance intake, your body will feel the following side effects:
- Lack of appetite
- Constant headache
- Elevated blood pressure
- Faster heartbeat
- Pain in the chest area
- Vomiting and nausea
Mental Signs of Ritalin Abuse
The active component of this medicine alters the brain chemicals. True, it helps a person focus more, yet too much of it can lead to cognitive problems. Prolonged abuse of Ritalin can even cause irreparable damage to the brain.
Here are some signs of mental health consequences of abusing Ritalin:
- Being extremely nervous
- Super sensitivity to noise and lights
- Depression – This can happen when a person suddenly stops using the drug.
- Panic attacks
- Extreme shifts in mood
If a person experiences any of these symptoms, it’s a red flag that you’re dependent on Ritalin, and that you need to enroll for detox.
What are other signs that you need to enroll for Ritalin Detox?
Those mentioned above are the common telltales that a person is abusing Ritalin. It’s also a warning sign that you need to stop using it gradually. To do that, you need to enroll in an inpatient detox program.
To add more signs of Ritalin abuse or dependence, see the ones below:
- Uncontrollable urge to take the drug
- Frequent times of failing from not consuming the drug
- Loss of interest in school or work
- Being highly irritable when not taking the drug
- The person tends to be secretive with their medication and prescription
- Financial problems since the person are spending too much for acquiring the substance
Is Depression a Sign of Ritalin Withdrawal?
When you start to stop using the drug, you will change your body. Your mood and thinking also change. One of the common Ritalin withdrawal symptoms is depression.
The nature of the substance is an “upper”, so it makes you feel high. Once that euphoric effect dies down, the next thing to happen will be a drastic mood shift towards depression. Because of that, many users tend to consume more as the euphoric effects of Ritalin fade out.
If you have been using this medicine for some time, there’s a tendency that you can experience depression. The intensity depends on how long you’ve been using the drug, and in what quantity.
For patients suffering from Ritalin dependence or abuse, consulting a doctor is a good step. It helps you understand where you are at with your condition. Your doctor can also recommend you the right detox plan to have, as the first step of treatment.
What is the timeline for Ritalin Withdrawal?
Understanding the timeline of withdrawal symptoms is important to help you anticipate the side effects once you stop using Ritalin. Typically, the withdrawal signs start 72 hours after your last intake of the drug. Below, we’re going to walk you through the stages of Ritalin withdrawal.
24 to 72 hours after your last consumption of the drug, you will start feeling the urge to take it again. It gives you an irritable feeling since you are controlling yourself from taking the drug.
This is where you will feel the peak withdrawal signs. You will have mixed emotions of depression, paranoia, and insomnia. Because of that, a headache will be frequent as well.
During this time, the withdrawal signs will start to fade out. But anxiety and depression can still linger since you will be tempted to consume the substance. Your dependence on the drug caused this extreme downshift in your mood.
You will feel less anxiety and depression at this time. You still need to touch base with your doctor for them to know your current condition. This also helps you avoid relapse since a professional is there to continue guiding you on your treatment.
To ensure a relapse won’t happen, you need to stay away from triggers. Be in a solemn place where the atmosphere is peaceful and healthy. Many rehab centers offer a homey ambiance for their patients. You can take advantage of this for your recovery.
Should I Enroll in a Detox Plan?
Overcoming substance abuse is a choice. The treatments are available, all you have to do is to decide that you need help. Once you accept that, you can easily overcome the anxiety and stigma of enrolling in a detox program. This is your first step towards recovery.
Do you have any questions about the topic? Feel free to reach out, and we’ll do our best to give you the best answer that’ll help you take back your healthy lifestyle.
It’s best to start your detox plan as early as today. Consult with a doctor to know if you’re suffering from Ritalin abuse or dependence.